Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 33, NWS Miami, FL

April 1, 2007Collier County, Florida

NWS Miami, FL issued this red flag warning at Apr 1, 2007, 12:26 PM EDT for Collier County, Florida. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2007, 12:26 PM EDT (16:26 UTC)
Expired
Apr 1, 2007, 7:00 PM EDT
In force
7 hr
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 4.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1341 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 011626
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1226 PM EDT SUN APR 1 2007

FLZ069-012300-
/O.NEW.KMFL.FW.W.0033.070401T1626Z-070401T2300Z/
WESTERN COLLIER-
1226 PM EDT SUN APR 1 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR 
WESTERN COLLIER COUNTY FOR RHS BELOW 35 PERCENT ALONG WITH 20
FT WINDS OF AROUND 15 MPH...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

THE RED FLAG WARNING IS IN EFFECT FOR WESTERN COLLIER COUNTY.
TEMPERATURES WILL CONTINUE TO RISE INTO THE MID AND POSSIBLY UPPER
80S ACROSS THE AREA WITH DEWPOINTS IN THE LOWER TO MID 50S. THIS
WILL RESULT IN RHS FALLING TO BELOW 35 PERCENT. IT WILL REMAIN
BREEZY WITH EAST TO SOUTHEAST WINDS OF AROUND 15 MPH. THUS...A RED
FLAG WARNING HAS BEEN ISSUED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

GREGORIA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 1, 9:37 AM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 1, 9:37 AM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
937 AM EDT SUN APR 1 2007

.UPDATE...NO MAJOR CHANGES PLANNED TO MORNING UPDATES. FCST WINDS
HAVE BEEN A LITTLE RELUCTANT TO RESPOND TO WEAKENING GRADIENT.
WITH THIS IN MIND, HAVE ALREADY UPDATED THE RISK OF RIPS TO HIGH
FOR ALL OF PALM BEACH COUNTY COAST. CURRENTLY, WINDS HAVE BEEN
BEGINNING TO VEER MORE TO THE SE AND THIS INDICATIVE ON SATELLITE
IMAGERY WITH CLOUD MOTION AND ALSO THIS MORNINGS 12Z MFL
SOUNDING. THIS SHOULD PROVIDE A WEAKENING TREND FOR RIP CURRENTS
BY LATER THIS AFTERNOON. MARINE ZONES LOOK TO BE IN GOOD SHAPE.
ALSO LOOKING AT THE SOUNDING STRONG CAP PERSISTS AT AROUND 6K SO
SHRA ACITIVITY SHOULD STILL BE AT A MINIMUM WITH PWAT REMAINING
BELOW .75 AND THE K INDEX IN THE NEGATIVE.

&&

.PREV DISCUSSION... /ISSUED 810 AM EDT SUN APR 1 2007/

UPDATE...EXPANDED THE HIGH RISK OF RIP CURRENTS TO INCLUDE THE
ENTIRE PALM BEACH...BROWARD...AND MIAMI-DADE COUNTY COAST. THE
JUPITER WEB CAM SHOWS WELL-FORMED RIPS THIS MORNING AND STILL A
SMALL SWELL SHOWING UP...BUT PROBABLY ONLY 1-2 FT. JUST TALKED WITH
OCEAN RESCUE AT MIAMI BEACH AND THEY HAVE RIPS OUT THERE THIS
MORNING AND HAD SEVERAL RESCUES YESTERDAY...MAINLY WITHIN A FEW
HOURS OF THE AFTERNOON LOW TIDE. HE EXPECTS ANOTHER DIFFICULT DAY
TODAY GIVEN THAT LOW TIDE IS IN THE AFTERNOON AGAIN TODAY. BASED ON
THIS INFO...WILL BE ISSUING A SPECIAL WX STMT WITHIN THE NEXT FEW
HOURS TO HIGHLIGHT THE RIP CURRENT RISK ALONG OUR ATLANTIC BEACHES.
/GREGORIA

PREV DISCUSSION...HIGH PRESSURE CENTER CURRENTLY WEST OF BERMUDA
WILL CONTINUE MOVING SOUTHEAST AND WEAKENS THROUGH TUESDAY AND
WEDNESDAY. A COLD FRONT CURRENTLY OVER THE LOWER MISSISSIPPI RIVER
VALLEY WILL MOVE EAST AND MAINLY TO THE NORTH OF THE STATE BY MONDAY
SINCE A MID LEVEL RIDGE WILL BLOCK ANY MOVEMENT TOWARDS US. BUT BY
MID WEEK, THIS RIDGE MOVES SOUTH AND FLATTENS AND THEN A SHORT WAVE
STARTS TO DIG SOUTHEAST INTO THE SOUTHEASTERN STATES. A STRONG COLD
FRONT WILL MOVE INTO FLORIDA WEDNESDAY NIGHT AND MAKE ITS WAY TO THE
LAKE OKEECHOBEE REGION LATER THURSDAY. THE FRONT WILL START MOVING
MUCH SLOWER THROUGH SOUTH FLORIDA THAN EARLIER EXPECT ACCORDING TO
THE LATEST GFS. THE MID LEVEL TROUGHING STARTS TO DIG IN FURTHER ON
FRIDAY AND FRIDAY NIGHT AND THIS WILL SEND THE FRONT SOUTH OF THE
AREA EARLY SATURDAY.

POPS WILL BE ALMOST NIL UNTIL THE FRONT REACHES THE AREA THURSDAY.
HAVE NOT CHANGED THE FORECAST FOR WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS ON THURSDAY BUT EXTENDED THE SLIGHT CHANCE OF
SHOWERS THURSDAY NIGHT THROUGH FRIDAY. NEXT WEEKEND LOOKS COOLER
AND DRY.

AVIATION...MOSTLY VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD
WITH THE EASTERLY TO EAST SOUTHEASTERLY FLOW EXPECTED TO CONTINUE
AS WELL.

MARINE...MAINLY SOUTHEAST WINDS AT 10 TO 15 KNOTS CAN BE EXPECTED
WITH SEAS 4 FEET OR LESS. AS THE FRONT NEARS THE AREA THURSDAY,
WINDS WILL VEER AROUND TO THE SOUTHWEST TO WEST AND TO THE NORTH
BEHIND THE FRONT OVER THE NORTHWEST AREAS.

FIRE WEATHER...MINIMUM RELATIVE HUMIDITIES WILL DROP TO THE UPPER
30 PERCENTILE RANGE THE NEXT FEW DAYS WITH THE 20 FOOT WINDS
STAYING UNDER 15 MPH OVER THE INTERIOR NORTHWEST AREAS.
SOUTHEASTERLIES SHOULD HELP BRING MOISTURE IN TUESDAY AND WEDNESDAY.
THERE MAY BE LOW HUMIDITY CONCERNS OVER THE NEXT WEEKEND WHEN THE
FRONT PUSHES WELL SOUTH OF THE AREA.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...30/KOB
SHORT TERM/AVIATION...57/DG
Hazardous weather outlook, Apr 1, 7:54 AM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
754 AM EDT SUN APR 1 2007

FLZ063-066>075-020000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
754 AM EDT SUN APR 1 2007

...HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: RIP CURRENTS ARE LIKELY TODAY AT THE BEACHES OF
PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES DUE TO A STEADY
ONSHORE WIND OF AROUND 15 MPH. SOME OF THE RIP CURRENTS WILL BE
STRONG. THUS, SWIMMING IS NOT ADVISED. THIS IS A DANGEROUS
SITUATION. RIP CURRENTS ARE THE NUMBER ONE WEATHER RELATED KILLER
IN FLORIDA. STAY SAFE BY STAYING OUT OF THE WATER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIND SPEEDS ARE EXPECTED TO DECREASE MONDAY AND OVER THE NEXT
SEVERAL DAYS. SO ALTHOUGH RIP CURRENTS ARE STILL POSSIBLE ALONG
THE ATLANTIC COAST EARLY IN THE WEEK, THEY ARE NOT EXPECTED TO BE
AS WIDESPREAD AND STRONG AS THEY ARE THIS WEEKEND. SWIMMERS
SHOULD CONSULT LIFEGUARDS BEFORE ENTERING THE WATER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Apr 1, 9:47 AM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
947 AM EDT SUN APR 01 2007

FLZ068-072-074-012200-
PALM BEACH EASTERN FL-BROWARD METROPOLITAN FL-DADE METROPOLITAN FL-
947 AM EDT SUN APR 01 2007

...ANOTHER DAY OF DANGEROUS RIP CURRENTS ALONG THE ATLANTIC
BEACHES...

OCEAN RESCUE REPORTED RIP CURRENTS OCCURRING AT MIAMI BEACH THIS
MORNING. WEB CAMS AT JUPITER INLET IN PALM BEACH COUNTY SHOW WELL
DEVELOPED RIP CURRENTS OCCURRING THERE. THUS...RIP CURRENTS ARE
AFFECTING THE PALM BEACH...BROWARD...AND MIAMI-DADE COUNTY BEACHES
AT THIS TIME.

SUSTAINED EAST WINDS OF AROUND 15 MPH COMBINED WITH A LOW TIDE
BETWEEN 2 AND 3 PM WILL CONTINUE TO GENERATE RIP CURRENTS THROUGH
THE REST OF THE DAY. AS WAS THE CASE YESTERDAY...STRONG RIP CURRENTS
ARE LIKELY. OCEAN RESCUE REPORTED SEVERAL RESCUES YESTERDAY. SIMILAR
CONDITIONS ARE EXPECTED THROUGH THIS AFTERNOON. THUS...SWIMMING IS
NOT ADVISED TODAY. THIS IS A DANGEROUS SITUATION. RIP CURRENTS ARE
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. STAY SAFE BY
STAYING OUT OF THE WATER.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL
EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER
WATER. RIP CURRENTS ARE THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. STAY SAFE BY STAYING OUT OF THE WATER.

IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO
MOVE DIRECTLY TOWARD SHORE. INSTEAD, MOVE SIDEWAYS ACROSS THE RIP
CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO
LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS WHERE THE FORCE
WEAKENS THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER
SERVICE WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 4:31 AM EDTMarine Weather StatementMFL18 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.